MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310030
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Material Separation (1562); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became stuck and detached requiring additional intervention.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery (lad).A 1.50mm rotablator rotalink plus was selected for percutaneous transluminal coronary angioplasty (ptca).The burr was advanced to the in-stent restenosis with resistance and during attempted ablation, the burr became stuck and detached.Retrieval of the burr was achieved using other medical equipment and the rotawire.Another method was used to complete the procedure.The patient fully recovered and was discharged with no complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Media evaluated by manufacturer: the device was not returned for analysis.However, photos were attached to the complaint record showing the rotablator device with the coil and sheath cut near the burr housing strain relief.Cutting the burr catheter near the housing is a known technique during retrieval of the burr after a detachment.It was considered unlikely that the cut coil and sheath shown in the attached photos are the detachment indicated within the reported events.As the remainder of the burr catheter was not shown within the attached photo, the burr detachment cited in the reported events could not be confirmed using the attached photo.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: sec 38 medanta the medicity, near ta.Correction: h6 device codes.Investigation results: device technical analysis: inspection of the device found that the advancer and burr catheter were connected at the handshake connection.The returned coil portion was stretched and detached at 10.8cm from the proximal end of the burr catheter handshake connection.For 3mm in length running distal from the strain relief, the sheath was kinked, worn, and torn.The damages present are consistent to when the device is cut during the procedure.Media inspection: photos provided depicted the rotablator plus device atop the product tray.Majority of the catheter portion of the device appeared to be detached near the strain relief with no visible signs of the detached distal portion within the media provided.Cutting the burr catheter near the housing is a known technique during retrieval of the burr after a detachment.Based on the photo quality, it is unknown if the proximal portion of the coil is present within the sheath; however, the burr catheter and advancer are shown connected at the burr housing and advancer nose.Additionally, the advancer knob was shown dismantled from the advancer body.Despite detachment visibility in the media provided, it is considered unlikely that the detachment shown in the attached photos is the detachment indicated within the reported events.As the remainder of the burr catheter was not shown within the attached photo, the reported events could not be confirmed with the media provided.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the events of stuck in lesion, separation, and additional intervention [additional device required] were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labelling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Conclusion: based on a thorough review of the dhr and reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.Product analysis could not confirm the reported events as the clinical circumstances could not be replicated.The instructions for use include testing of the device before usage within the body and state that use of the device is to be discontinued if evidence of a failure or damage is present.As the reported events do not indicate any device damages or failures during unpackaging, preparation, or testing, it was considered likely that the reported events and confirmed damages occurred due to factors encountered during the procedure which could include lesion interaction.However, there is no reported evidence to support that the reported events occurred due to a direct lesion interaction.

Brand Name
ROTALINK? PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23889286
Report Number2124215-2025-92988
Device Sequence Number18507771
Product Code MCX
UDI-Device Identifier08714729228363
UDI-Public(01)08714729228363(17)270326(10)36373839
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749236310030
Device Catalogue NumberH749236310030
Device Lot Number0036373839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/23/2026
03/31/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/16/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale